1. Registering for the Forum

    We require a human profile pic upon registration on this forum.

    After registration is submitted, you will receive a confirmation email, which should contain a link to confirm your intent to register for the forum. At this point, you will not yet be registered on the forum.

    Our Support staff will manually approve your account within 24 hours, and you will get a notification. This is to prevent the many spam account signups which we receive on a daily basis.

    If you have any problems completing this registration, please email support@jackkruse.com and we will assist you.

Reaction from Betaine HCL

Discussion in 'The New Monster Thread' started by seanb4, Nov 30, 2014.

  1. seanb4

    seanb4 New Member

    Hi,

    I have been taking betaine hcl (with pepsin) again over the last week. Anyway I've been taking it in higher amounts without burning. I have found it helps with some of my symptoms.

    Anyway today I took 20 x 500mg for breakfast and the same for tea. About 1.5 hours after taking the last dose I came up in something similar to a niacin flush reaction. My body got really warm and itchy, I could feel lots of blood pumping to my head and it felt sun burned. At no point have I felt burning or hotness in my stomach. I also came up in little almost like spots.

    What is the cause of this reaction?
     
  2. seanb4

    seanb4 New Member

    It seemed very similar to a niacin flush but my throat is still tight and it is painful to breath deep. Wonder if it is a reaction to the sheer amount of acid or some of the ingredients... Betaine Hydrochloride, Pepsin (Porcine), Hypromellose capsule, Leucine, Silicon Dioxide.
     
  3. kovita

    kovita Gold

    have you changed brand, lot, package, for how long have you been using this product etc...if you can exclude reaction to components, you can start to look into what happened internally. It sounds like massive histamin release. Remember it could happen even with a substance you have been taking regulary for years. I remember last time you were mentioning helicobacter p. as being probably culprit in your story. Maybe look into whether there are any cases, situations where this bug could be related to histamin release? I am just trying to give ideas.
     
    Jude and seanb4 like this.
  4. seanb4

    seanb4 New Member

    Thanks for the advice kovita.

    It seems like a milder version of Anaphylaxis. Probably something to do with histamine like you said.

    Anyway it seems that histamine is released when the stomach wants to secrete acid. I was taking high amounts of acid so I doubt this is the case.

    If I do have h pylori then maybe it was unhappy with the higher acid levels and released histamine to somehow defend itself. Apparently it reduces diamine oxidase which helps detoxify histamine so that could have influenced it.

    Thing is if it was due to h pylori being irratated, I thought I would have had a smaller reaction when taking less dose....
     

Share This Page